Kind of. It is liver toxic. There are a million other meds like Depakote so talk to your doctor about that. With that said your liver might still be able to handle this drug without problems. What they do is give you a liver workup (liver panel blood work) and look at the results so they have a baseline to go with. Then in about 60 to 90 days take another blood work liver panel to see if enzymes etc. have gone up which would show that the depakote most likely is being a strain on your liver.
Chances are it would not be prescribed for you if it were, and it depends on other factors unique to you known only by your Dr.
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Nov 2009 • 1 answer
Updated 1 Oct 2011 • 1 answer
Updated 6 Oct 2011 • 1 answer
Updated 4 Nov 2013 • 4 answers
Updated 22 Jun 2014 • 1 answer